HomeAnswersInternal Medicineabdomen painCan Metformin along with other medicine cause stomach upset?

What medicines should I take along with Glycomet to prevent drug interaction and digestive issues?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At December 31, 2022
Reviewed AtFebruary 2, 2024

Patient's Query

Hi doctor,

I have been suffering from IBS without any pain for the last 20 years, and for the last two years, I have been suffering from BS. My fasting is under control, but PP variates from 150 to 250 mg/dL. I take Glycomet-GP2. When I take other medicines with it, like Teniva-M then, my stomach becomes upset. What should I do?

Thank you.

Hi,

Welcome to icliniq.com.

I understand your query.

First of all looks like both tablets you mentioned contain Metformin, so not a good combination. Metformin is a very effective and good medicine for diabetes, but in many patients, it causes stomach problems. The good thing about these stomach problems is that they tend to go away with the consistent use of medicine. I would recommend starting Metformin-containing medication at a lower dose and increasing slowly. This way, you will tolerate it better. I can give a more specific answer if you provide the usual BS (blood sugar) reading at home, your last HbA1c (glycated hemoglobin) test result value, and the current medications you are taking.

Hope this helps.

Thanks and regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Hafiz Muhammad Hassan Shoukat
Dr. Hafiz Muhammad Hassan Shoukat

Internal Medicine

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy